Alert archive / Illinois / River Flood Warnings in 2015
River Flood Warning 7, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Apr 3, 2015, 9:55 PM CDT for Clay County, Richland County, Illinois. It took effect at Apr 4, 2015, 1:45 AM CDT. It was in force for 50 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2015, 9:55 PM CDT (02:55 UTC)
- In effect from
- Apr 4, 2015, 1:45 AM CDT
- Expired
- Apr 6, 2015, 4:00 AM CDT
- In force
- 50 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clay County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Wabash River below Clay City (CLAI2). The gauge peaked at 18.74 ft at Apr 4, 2015, 7:00 PM CDT.
- Action stage
- 15 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
876
WGUS43 KILX 040255
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
955 PM CDT FRI APR 3 2015
...The National Weather Service in Lincoln IL has issued a flood
warning for the following rivers in Illinois...
Little Wabash River near Clay City affecting Clay and Richland
Counties
.Synopsis...Heavy rainfall of around 2.50 inches fell over the
southern portion of the Little Wabash River bason last night. This
has lead to rises along the river in the area of Clay City and will
cause the river to rise above flood stage late tonight.
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC025-159-041655-
/O.NEW.KILX.FL.W.0007.150404T0645Z-150406T0430Z/
/CLAI2.1.ER.150404T0645Z.150404T1800Z.150405T2230Z.NO/
955 PM CDT FRI APR 3 2015
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Little Wabash River near Clay City.
* From late tonight until Sunday evening.
* At 845 PM Friday the stage was 16.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early tomorrow morning and
continue to rise to near 18.9 feet by tomorrow evening.The river
will fall below flood stage by Sunday afternoon.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sat Sun Mon
Little Wabash River
Clay City 18 16.9 Fri 9 PM 18.7 18.5 17.1
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$4 follow-up statements
860
WGUS83 KILX 041444
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
944 AM CDT SAT APR 4 2015
...The Flood Warning continues for the following river in Illinois...
Little Wabash River near Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-050444-
/O.EXT.KILX.FL.W.0007.000000T0000Z-150406T1330Z/
/CLAI2.1.ER.150404T0707Z.150405T0000Z.150406T0730Z.NO/
944 AM CDT SAT APR 4 2015
The Flood Warning continues for
The Little Wabash River near Clay City.
* Until Monday morning.
* At 845 AM Saturday the stage was 18.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.8 feet by this
evening. The river will fall below flood stage early Monday
morning.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sun Mon Tue
Little Wabash River
Clay City 18 18.6 Sat 9 AM 18.7 17.7 15.7
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$124
WGUS83 KILX 050211
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
911 PM CDT SAT APR 4 2015
...The Flood Warning continues for the following river in Illinois...
Little Wabash River near Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-051611-
/O.EXT.KILX.FL.W.0007.000000T0000Z-150407T0359Z/
/CLAI2.1.ER.150404T0707Z.150405T0600Z.150406T2159Z.NO/
911 PM CDT SAT APR 4 2015
The Flood Warning continues for
The Little Wabash River near Clay City.
* Until Monday evening.
* At 845 PM Saturday the stage was 18.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.8 feet by
early tomorrow morning. The river will fall below flood stage
Monday afternoon.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sun Mon Tue
Little Wabash River
Clay City 18 18.7 Sat 9 PM 18.8 18.4 17.0
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$340
WGUS83 KILX 051337
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
837 AM CDT SUN APR 5 2015
...The Flood Warning continues for the following river in Illinois...
Little Wabash River near Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-060337-
/O.EXT.KILX.FL.W.0007.000000T0000Z-150406T0900Z/
/CLAI2.1.ER.150404T0707Z.150405T0015Z.150406T0300Z.NO/
837 AM CDT SUN APR 5 2015
The Flood Warning continues for
The Little Wabash River near Clay City.
* Until late tonight.
* At 745 AM Sunday the stage was 18.5 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tonight.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Mon Tue Wed
Little Wabash River
Clay City 18 18.5 Sun 8 AM 17.6 16.0 15.1
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$841
WGUS83 KILX 052054
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
354 PM CDT SUN APR 5 2015
...The Flood Warning continues for the following river in Illinois...
Little Wabash River near Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation. River levels are
expected to continue falling.
Since flooding has subsided, this will be the last statement for this
flooding event.
ILC025-159-060900-
/O.CON.KILX.FL.W.0007.000000T0000Z-150406T0900Z/
/CLAI2.1.ER.150404T0707Z.150405T0015Z.150406T0300Z.NO/
354 PM CDT SUN APR 5 2015
The Flood Warning continues for
The Little Wabash River near Clay City.
* Until late tonight.
* At 345 PM Sunday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Mon Tue Wed
Little Wabash River
Clay City 18 17.9 Sun 4 PM MSG 17.6 16.0
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Apr 3, 9:04 PM CDT, 51 minutes earlier.
Area forecast discussion, Apr 3, 9:04 PM CDT, 51 minutes before
Area Forecast Discussion NATIONAL WEATHER SERVICE LINCOLN IL 904 PM CDT Fri Apr 3 2015 .UPDATE... ISSUED AT 904 PM CDT FRI APR 3 2015 Current forecast looks on track with most parameters. Skies have cleared quicker than forecast showed, so will be updating sky cover grids to better reflect cloud trends. Dry air still advecting into the area and this means mostly clear skies overnight and likely through tomorrow. No update planned, but will adjust sky girds. && .SHORT TERM...(Tonight) ISSUED AT 325 PM CDT FRI APR 3 2015 Latest surface analysis shows low pressure tracking along the Ohio River, with widespread showers and thunderstorms occurring across southern Indiana into Kentucky. Further north, a band of light rain stretches from northern Indiana into east-central Illinois. The showers are rapidly moving off to the east and will exit the eastern KILX CWA within the next couple of hours. Meanwhile, high pressure currently centered over Nebraska will build eastward tonight, providing clearing and colder conditions. Satellite imagery already shows mostly clear skies along/west of the Illinois River, and this clearing will spread eastward across the remainder of central Illinois by mid-evening. Thanks to clear skies, diminishing winds, and a very dry airmass advecting into the area from the northwest, overnight low temperatures will dip into the upper 20s and lower 30s. && .LONG TERM...(Saturday through Friday) ISSUED AT 325 PM CDT FRI APR 3 2015 The progressive upper level pattern lately is expected to transition to an active zonal flow pattern through early next week. As the upper flow backs to the southwest by midweek, increasing deep moisture will give us the potential for heavy rainfall and strong storms. In the meantime, high pressure from the central/southern Plains will result in plenty of dry air Saturday, with sunshine and temperatures typical for early April. The high will shift to the southeastern states by Sunday morning, allowing a much warmer flow to develop for Sunday. Plenty of mixing, particularly on Sunday, should result in a continuation of dry air for areas in the IL River Valley. This should allow temperatures to climb above guidance, toward 70 degrees Sunday. Areas to the east, where the mixing will be a bit less and the ground is more moist, can expect temperatures a bit cooler, but still higher than seasonal normals. Increasing low level moisture and isentropic lift late Sunday should result in scattered showers and few t-storms in far southeast IL during the night. The advection of the low level moisture, along with a sagging frontal boundary draped across central IL Monday will result in scattered showers/t-storms during the day, with a better chance Monday night along the stalled out front. The 12Z GFS and European models have minor differences through Thursday, but generally both indicate that the front is expected to remain nearly parallel to the mid/upper level flow in central IL with occasional waves of low pressure moving along it. This will result in periods of showers/t-storms much of next week. Due to the presence of the front can't rule out periods of very heavy rain in spots Tuesday through Thursday, along with the potential for strong or severe storms in the vicinity of low pressure tracking along the boundary. Big differences in the models start to appear for later Thursday and through Friday. The European is much more progressive with the upper level energy from the Plains moving across Illinois which would finally shove the frontal boundary out of our region by later Friday. The GFS however is much slower with the progression of upper level energy and keeps the boundary in our vicinity for another day or two. For now will keep rain in the forecast through Friday and wait for later model runs to grab onto a more consistent solution before putting dry weather back in the forecast. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) ISSUED AT 655 PM CDT FRI APR 3 2015 VFR conditions will continue at all sites next 24hrs. Skies have cleared over most of the sites, except BMI and CMI could still see some scattered clouds around 5kft for next hour of two; but clear is the rule. Clear skies will continue through tomorrow as well. Winds will be breezy for couple hours this evening and then diminish and then become light overnight. Tomorrow winds will begin to increase again. Wind direction will be northwest tonight and then become southwest tomorrow as the high pressure slides southeast and remains to the west and southwest of the TAF sites. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Auten SHORT TERM...Barnes LONG TERM...Miller AVIATION...Auten
Hazardous weather outlook, Apr 3, 3:06 PM CDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 306 PM CDT FRI APR 3 2015 ILZ027>031-036>038-040>057-061>063-066>068-071>073-041100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 306 PM CDT FRI APR 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FRONTAL BOUNDARY WILL BECOME NEARLY STATIONARY ACROSS CENTRAL ILLINOIS NEXT WEEK. SEVERAL WAVES OF LOW PRESSURE ARE EXPECTED TO TRACK ALONG THE FRONT...TRIGGERING PERIODS OF THUNDERSTORMS MONDAY THROUGH THURSDAY. IT IS STILL TOO EARLY TO PINPOINT ANY SPECIFIC SEVERE WEATHER THREAT...HOWEVER HEAVY RAINFALL APPEARS LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. BARNES
Nearby
River Flood Warnings in Illinois, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.